Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

I am 65 years old. Experiencing hair loss. Have itchy scalp. On hormone therapy. What is causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1390 Questions
I am a 65 year old female and am expariencing hair loss due to hair breaking off at the roots.I also have an itchy scalp.I am on hormone theropy for past 6 months.could you suggest possible causes for the hair loss.Blood pressure tabs are Co-renitec 20/12.5 and Bilocor 5mg. horemone tabs Livifem started XXXXXXX 2012 previouse XXXXXXX for =/_ loss problem about 3 years.Shompoo used head and Sholders anti dandruff
Posted Thu, 23 Aug 2012 in Skin Hair and Nails
Answered by Dr. Harish Naik 1 hour later
Welcome to XXXXXXX
In general, most hair loss is not associated with systemic or XXXXXXX disease, nor is poor diet a frequent factor. Frequently, hair may simply thin as a result of predetermined genetic factors, family history, and the overall aging process.
Other times, normal life variations including temporary severe stress, nutritional changes, and hormonal changes like those in pregnancy, puberty, and menopause may cause a reversible hair loss.
Several health conditions, including thyroid disease and iron deficiency anemia, can cause hair loss.
You can use topical minoxidil 2 %, i advice you to consult the dermatologist as this drug can reduce the blood pressure, it should be used carefully as you are on anti hypertensive medication.
All the drugs that you are taking, in their side effect profile hair fall has not been mentioned.
For dandruff you can use over the counter ketoconazole shapoo, used twice week. Apart from these you can try Trichup hair fall control shampoo and oil for local application it is helpful.
Hope I have provided the information you needed.
Wish you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor